MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect clinical code: suggested code is vessel spasm.Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was selected for treatment of a popliteal lesion and highly diseased anterior tibial artery (at) via femoral access and contralateral approach.The popliteal was approximately 5mm vessel with approximately 60% stenosis.The at was diffusely diseased throughout with 75% to 100% stenosis.Treatment was performed on both vessels with audible feedback indicating treatment of calcium.The device became stuck on the guide wire during attempted removal.The oad and wire had to be removed together, and the vessel was rewired.Treatment was completed with angioplasty in both the at and popliteal.The guide wire was removed from the device ex vivo, and there appeared to be some tissue on the crown and nose.The at exhibited significant spasm.The physician decided against treating the spasm in hopes it would resolve on its own.The patient was stable and awake at conclusion of the procedure.The physician was unsure if atherectomy or angioplasty caused the spasm since no imaging was performed between the treatments.
 
Additional Manufacturer Narrative
Updated data: h6.H6 investigation findings code 4247: suggested code is biological material present on device.Device analysis conclusion: the oad and guide wire were received at csi for analysis.Adhered biological material was observed on the driveshaft near the crown, which confirmed the report of the presence of tissue upon removal from the patient.The material prevented a test wire from passing through, which confirmed the report that the oad became stuck on the guide wire.Examination did not reveal any damage that would have contributed to the accumulation.The morphology and exact root cause of the accumulation is unknown.The oad functioned as intended during testing.The report that the user observed vessel spasm could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key12048756
Report Number3004742232-2021-00227
Device Sequence Number19939400
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)220228(10)312417
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number312417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight91